Alert archive / Georgia / Freeze Warnings in 2012

Freeze Warning 13, NWS Jacksonville, FL

December 22, 201212 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this freeze warning at Dec 22, 2012, 4:46 AM EST for 12 counties in Georgia; 7 counties in Florida. It took effect at Dec 23, 2012, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 4:46 AM EST (09:46 UTC)
In effect from
Dec 23, 2012, 12:00 AM EST
Expired
Dec 23, 2012, 9:00 AM EST
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2575 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WWUS72 KJAX 220946
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 AM EST SAT DEC 22 2012

FLZ020>025-030>033-035>037-040-GAZ132>136-149>154-162>166-222000-
/O.UPG.KJAX.FZ.A.0011.121223T0500Z-121223T1400Z/
/O.NEW.KJAX.FZ.W.0013.121223T0500Z-121223T1400Z/
/O.CON.KJAX.FZ.W.0012.000000T0000Z-121222T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA...
BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...
BRUNSWICK...STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...
ST MARYS
446 AM EST SAT DEC 22 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS WILL BE IN THE UPPER 20 TO LOWER 30S UNTIL
  EARLY THIS MORNING. LATE TODAY NIGHT AND EARLY SUNDAY...
  LOWS WILL FALL INTO THE UPPER 20S FOR INLAND LOCATIONS BY THE
  PREDAWN HOURS. SLIGHTLY WARMER OVERNIGHT LOWS IN THE LOWER TO
  MIDDLE 30S WILL BE POSSIBLE ALONG THE ST JOHNS RIVER AND
  IMMEDIATE COASTAL LOCATIONS BOTH NIGHTS.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS SHOULD BE COVERED OR 
  BROUGHT INDOORS IN ADVANCE OF THE FREEZING TEMPERATURES. PETS 
  SHOULD ALSO BE BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ038-221400-
/O.CON.KJAX.FZ.W.0012.000000T0000Z-121222T1400Z/
FLAGLER-
INCLUDING THE CITY OF...PALM COAST
446 AM EST SAT DEC 22 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...LOWS WILL FALL TO NEAR 30 DEGREES OVER INLAND
  LOCATIONS EARLY THIS SATURDAY. DURATIONS OF SUB-FREEZING
  TEMPERATURES OF UP TO THREE HOURS ARE POSSIBLE IN COLDER
  LOCATIONS. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING
  ALONG INLAND WATERWAYS AND THE IMMEDIATE COASTAL AREAS.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS SHOULD BE COVERED OR 
  BROUGHT INDOORS IN ADVANCE OF THE FREEZING TEMPERATURES. PETS 
  SHOULD ALSO BE BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
4 follow-up statements
650 
WWUS72 KJAX 221356 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
856 AM EST SAT DEC 22 2012

FLZ020>025-030>033-035>037-040-GAZ132>136-149>154-162>166-222200-
/O.EXP.KJAX.FZ.W.0012.000000T0000Z-121222T1400Z/
/O.CON.KJAX.FZ.W.0013.121223T0500Z-121223T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA...
BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...
BRUNSWICK...STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...
ST MARYS
856 AM EST SAT DEC 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

* TEMPERATURE...LATE TONIGHT AND EARLY SUNDAY...LOWS WILL FALL
  INTO THE UPPER 20S FOR INLAND LOCATIONS BY THE PREDAWN HOURS.
  SLIGHTLY WARMER OVERNIGHT LOWS IN THE LOWER TO MIDDLE 30S WILL
  BE POSSIBLE ALONG THE ST JOHNS RIVER AND IMMEDIATE COASTAL
  LOCATIONS BOTH NIGHTS.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS SHOULD BE COVERED OR 
  BROUGHT INDOORS IN ADVANCE OF THE FREEZING TEMPERATURES. PETS 
  SHOULD ALSO BE BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ038-221500-
/O.EXP.KJAX.FZ.W.0012.000000T0000Z-121222T1400Z/
FLAGLER-
INCLUDING THE CITY OF...PALM COAST
856 AM EST SAT DEC 22 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES HAVE RISEN BACK ABOVE FREEZING ACROSS INLAND PORTIONS
OF THE COUNTY.

$$
265 
WWUS72 KJAX 221910 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST SAT DEC 22 2012

FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-231400-
/O.CAN.KJAX.FZ.W.0013.121223T0500Z-121223T1400Z/
/O.NEW.KJAX.HZ.W.0006.121223T0500Z-121223T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
210 PM EST SAT DEC 22 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SUNDAY.

* TEMPERATURE...LOWS WILL BOTTOM OUT IN THE MIDDLE 20S BY SUNRISE
  SUNDAY MORNING WITH DURATIONS OF 5 TO 9 HOURS BELOW FREEZING
  POSSIBLE. SOME COLDER LOCATIONS ALONG THE SUWANNEE RIVER VALLEY
  AND I-75 CORRIDOR OF INLAND NORTHEAST FLORIDA MAY BRIEFLY FALL
  INTO THE LOWER 20S.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
  DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD
  DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT
  THEM FROM FREEZING. WIDESPREAD FROST IS ALSO EXPECTED BY
  DAYBREAK. COVER OUTDOOR PLANTS THAT ARE SENSITIVE TO COLD
  WEATHER...AND ENSURE LIVESTOCK AND OUTDOOR PETS HAVE WARM
  SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES
ARE EXPECTED FOR AT LEAST 2 HOURS. 

&&

$$

FLZ038-231400-
/O.EXA.KJAX.FZ.W.0013.121223T0500Z-121223T1400Z/
FLAGLER-
INCLUDING THE CITY OF...PALM COAST
210 PM EST SAT DEC 22 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY. 

* TEMPERATURE...LOWS WILL BOTTOM OUT NEAR 30 DEGREES BY SUNRISE
  SUNDAY MORNING WITH DURATIONS AROUND 2 HOURS BELOW FREEZING
  POSSIBLE OVER INLAND AREAS WHILE AREAS CLOSER TO THE COAST WILL
  EXPERIENCE LOWS IN THE LOWER TO MIDDLE 30S.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS SHOULD BE COVERED OR
  BROUGHT INDOORS IN ADVANCE OF THE FREEZING TEMPERATURES. PETS
  SHOULD ALSO BE BROUGHT INDOORS. WIDESPREAD FROST IS ALSO
  EXPECTED BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ024-025-032-033-037-GAZ153-154-165-166-231400-
/O.CON.KJAX.FZ.W.0013.121223T0500Z-121223T1400Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...BRUNSWICK...
WOODBINE...ST MARYS
210 PM EST SAT DEC 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SUNDAY...

* TEMPERATURE...LOWS WILL BOTTOM OUT IN THE UPPER 20S BY SUNRISE
  SUNDAY MORNING WITH DURATION OF 2 TO 4 HOURS BELOW FREEZING
  POSSIBLE OVER INLAND AREAS. LOWS WILL GENERALLY BE IN THE LOWER
  TO MIDDLE 30S ALONG THE IMMEDIATE COASTAL AREAS AND OTHER INLAND
  WATERWAYS SUCH AS THE ST JOHNS RIVER BASIN.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS SHOULD BE COVERED OR
  BROUGHT INDOORS IN ADVANCE OF THE FREEZING TEMPERATURES. PETS
  SHOULD ALSO BE BROUGHT INDOORS. WIDESPREAD FROST IS ALSO
  EXPECTED BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
395 
WWUS72 KJAX 230258
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 PM EST SAT DEC 22 2012

FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-231400-
/O.EXT.KJAX.HZ.W.0006.121223T0300Z-121223T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
958 PM EST SAT DEC 22 2012

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST SUNDAY...

* TEMPERATURE...LOWS WILL BOTTOM OUT IN THE MIDDLE 20S BY SUNRISE
  SUNDAY MORNING WITH DURATIONS OF 6 TO 10 HOURS BELOW FREEZING
  POSSIBLE. SOME COLDER LOCATIONS ALONG THE SUWANNEE RIVER VALLEY
  AND I-75 CORRIDOR OF INLAND NORTHEAST FLORIDA MAY BRIEFLY FALL
  INTO THE LOWER 20S.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED 
  TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS 
  SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES 
  TO PROTECT THEM FROM FREEZING. WIDESPREAD FROST IS ALSO 
  EXPECTED BY DAYBREAK. COVER OUTDOOR PLANTS THAT ARE SENSITIVE 
  TO COLD WEATHER...AND ENSURE LIVESTOCK AND OUTDOOR PETS HAVE 
  WARM SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN
27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS.

&&

$$

FLZ024-025-032-033-037-038-GAZ153-154-165-166-231400-
/O.CON.KJAX.FZ.W.0013.121223T0500Z-121223T1400Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-INLAND GLYNN-
COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST...
BRUNSWICK...WOODBINE...ST MARYS
958 PM EST SAT DEC 22 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* TEMPERATURE...LOWS WILL BOTTOM OUT IN THE UPPER 20S BY SUNRISE 
  SUNDAY MORNING WITH DURATION OF 2 TO 5 HOURS BELOW FREEZING 
  POSSIBLE OVER INLAND AREAS. LOWS WILL GENERALLY BE IN THE 
  LOWER TO MIDDLE 30S ALONG THE IMMEDIATE COASTAL AREAS AND 
  OTHER INLAND WATERWAYS SUCH AS THE ST JOHNS RIVER BASIN. 

* IMPACTS...TEMPERATURE SENSITIVE PLANTS SHOULD BE COVERED OR 
  BROUGHT INDOORS IN ADVANCE OF THE FREEZING TEMPERATURES. PETS 
  SHOULD ALSO BE BROUGHT INDOORS. WIDESPREAD FROST IS ALSO 
  EXPECTED BY DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
293 
WWUS72 KJAX 231401
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 AM EST SUN DEC 23 2012


FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-231515-
/O.EXP.KJAX.HZ.W.0006.000000T0000Z-121223T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
901 AM EST SUN DEC 23 2012

...HARD FREEZE WARNING HAS EXPIRED...


$$

FLZ024-025-032-033-037-038-GAZ153-154-165-166-231515-
/O.EXP.KJAX.FZ.W.0013.000000T0000Z-121223T1400Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-INLAND GLYNN-
COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST...
BRUNSWICK...WOODBINE...ST MARYS
901 AM EST SUN DEC 23 2012

...FREEZE WARNING HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Dec 22, 4:24 AM EST, 22 minutes earlier.

Area forecast discussion, Dec 22, 4:24 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 AM EST SAT DEC 22 2012

...SUNNY AND COLD WITH A FREEZE AGAIN TONIGHT...

.SHORT TERM...TODAY AND TONIGHT...
TEMPERATURES ARE FALLING SLOWLY DUE TO MIXING BY WINDS WHICH
REMAIN 5-10 MPH ACRS SE GA AND 10-15 MPH ACRS NE FL. HIGH PRESSURE
OVER THE CENTRAL GULF COAST WILL DRIFT EAST TOWARD THE FORECAST
AREA OVER THE NEXT 24 HOURS ALLOWING WINDS TO DIMINISH. BELOW
NORMAL HIGH TEMPS TODAY WILL BE 55-60 UNDER SUNNY SKIES. CALM
WINDS TONIGHT AND HIGH PRESSURE OVERHEAD BRINGS IDEAL RADIATIONAL
COOLING ALLOWING TEMPS TO FALL INTO THE UPR 20S TO LOW 30S...AND
HAVE UPGRADED TO A FREEZE WARNING EXCLUDING FLAGLER COUNTY. A FEW
HIGH CLOUDS ARRIVING FROM THE WEST AFTER MIDNIGHT ARE EXPECTED TO
PREVENT A HARD FREEZE. WIDESPREAD HEAVY FROST IS EXPECTED.

HIGH PRESSURE WILL SLIDE OFF THE EAST COAST SUNDAY AFTN AND
MID/UPR LEVEL MOISTURE CONTINUES TO INCREASE WITH ZONAL FLOW ALOFT
AND EXPECT AT LEAST PARTLY CLOUDY SKIES TO DEVELOP UNDER SCT/BKN
MID/HIGH CLOUDINESS. SURFACE FLOW WILL SHIFT TO THE SW AND EXPECT
MAX TEMPS CLOSER TO NORMAL AROUND 60-65.

SUN NGT/CHRISTMAS EVE...
LOW PRESSURE OVER THE MISS VALLEY WILL TRACK NE ACROSS TENN
VALLEY. MID/UPPER LEVEL MOISTURE AND CLOUDINESS INCREASES OVER THE
FORECAST AREA. THE GFS CONTINUES WETTER WITH SLIGHT CHANCE OF
SHOWERS ACROSS SE GA POSSIBLE LATE IN THE DAY ON XMAS EVE AND WILL
GO WITH 20% OVER NW PORTION. SKIES WILL BE PARTLY TO MOSTLY
CLOUDY AT TIMES AND TEMPS WILL BE MILDER WITH LOWS AROUND 40 AND
MAX TEMPS PUSHING UP TO AROUND 70 DEGREES AS WARM AIR ADVECTION
INCREASES OVER THE REGION IN THE SW FLOW.

.LONG TERM...CHRISTMAS DAY THROUGH SATURDAY...
LOW PRESSURE OVER THE NW GULF WILL PUSH A WARM FRONT NORTH ALONG
THE GULF COAST BRINGING DEEP MOISTURE AND LIFT OVER THE LOCAL AREA
ON CHRISTMAS. HAVE INCREASED POPS OVER THE SUWANNEE VALLEY INTO SE
GA AND GOING WITH SCTD SHOWERS N OF GNV TO JAX WITH NUMEROUS SHRA
AND ISOLD STORMS OVER THE NW PORTION BY AFTN. UNDER MOSTLY CLOUDY
SKIES TEMPERATURES WILL WARM INTO THE LOWER 70S FOR ALL BUT THE
NRN TIER. LOW PRES SYSTEM TRACKS TOWARD KY/WV DRAGGING A COLD
FRONT THROUGH THE REGION LATE TUE NIGHT INTO WED. STRONG 850MB JET
ALONG THE FRONT COULD ENHANCE A FEW STRONG TSTMS. TEMPERATURES
WILL BE MILDER TUE NIGHT WITH LOWS IN THE 50S THEN COOLER AIR
FILLS IN BEHIND THE FRONT WED NIGHT LOWS DIP INTO MID 30S N TO MID
50S S.

THU/FRI...HIGH PRESSURE BUILDS N OF THE AREA WITH MOSTLY CLEAR
SKIES AND COOLER THAN NORMAL TEMPS...BUT NOT EXPECTING A FREEZE
ATTM.

FRI NGT/SAT...MODELS SUGGEST ANOTHER LOW PRESSURE WILL TRACK ALONG
THE GULF COAST PUSHING GULF MOISTURE AND A FRONT ACROSS THE AREA.
WILL INTRODUCE SLGT CHANCE POPS AREA-WIDE SATURDAY.

&&

.AVIATION...THE VAD WIND PROFILE FROM KJAX IS SHOWING NW WINDS
OF 35 KNOTS AT 2 THOUSAND FT SO WILL CONTINUE LLWS THROUGH 14Z.
MODELS CONTINUE TO INDICATE WINDS ALOFT WILL BEGIN TO DECREASE
BY LATE THIS MORNING AS HIGH PRESSURE BEGINS TO BUILDS IN.
PREVAILING VFR CONDITIONS.

&&

.MARINE...DATA BUOY OBS INDICATE FREQUENT GALE FORCE GUSTS
CONTINUE OFFSHORE. WILL EXTEND THE GALE WARNING UNTIL 10 AM
THIS MORNING AND THEN REPLACE WITH AN ADVISORY. WILL LET
THE CURRENT ADVISORY FOR THE NEAR SHORE WATERS CONTINUE
UNTIL 10 AM. HIGH PRESSURE WILL BUILD OVER THE AREA ON SUNDAY
WITH MUCH IMPROVED CONDITIONS...WELL BELOW HEADLINE CRITERIA.

RIP CURRENTS: MODERATE RISK FOR THE NE FL BEACHES DUE TO LONG
PERIOD EASTERLY SWELLS.

&&

.FIRE WX...DRY CONDITIONS WILL PERSIST THIS WEEKEND BUT SUSTAINED
WINDS WILL DECREASE TO LESS THAN 15 MPH. HOWEVER...ERC VALUES WILL
BE AROUND 30 AND WILL ISSUE A FIRE DANGER STATEMENT FOR NORTHEAST
FLORIDA. A FIRE DANGER STATEMENT WILL LIKELY BE ISSUED FOR NORTHEAST
FLORIDA AGAIN ON SUNDAY. RH VALUES WILL INCREASE TO ABOVE CRITICAL
THRESHOLDS ALL AREAS BY TUESDAY OF NEXT WEEK. A COLD FRONT WILL
BRING WINDY CONDITIONS AND A CHANCE OF SHOWERS AND THUNDERSTORMS
AREA WIDE ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  28  62  39 /   0   0   0  10
SSI  55  37  60  46 /   0   0   0   0
JAX  57  27  64  41 /   0   0   0   0
SGJ  57  33  63  45 /   0   0   0   0
GNV  58  27  63  40 /   0   0   0   0
OCF  59  27  64  40 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

TRABERT/PETERSON
Hazardous weather outlook, Dec 22, 4:33 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 AM EST SAT DEC 22 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-230945-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
433 AM EST SAT DEC 22 2012

...GALE WARNING IN EFFECT FOR THE OFFSHORE COASTAL WATERS THROUGH
MID MORNING...

...FREEZE WARNING FOR ALL AREAS THROUGH EARLY THIS MORNING...

...FREEZE WARNING FOR ALL AREAS EXCEPT FLAGLER COUNTY FOR LATE
TONIGHT THROUGH EARLY SUNDAY MORNING...

...MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES OF NORTHEAST
FLORIDA...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR THE NEARSHORE WATERS
THROUGH EARLY MORNING...WHILE GALE WARNINGS WILL CONTINUE OFFSHORE
THROUGH EARLY MORNING. SMALL CRAFT ADVISORY CONDITIONS SHOULD
CONTINUE OVER THE OFFSHORE WATERS THIS AFTERNOON BEFORE WINDS
SUBSIDE.

HIGH PRESSURE WILL GRADUALLY BUILD INTO OUR REGION THIS WEEKEND.
WIDESPREAD FREEZES ARE LIKELY THIS MORNING AND AGAIN LATE TONIGHT
FOR MOST OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. A HEAVY
FROST IS EXPECTED FOR ALL AREAS LATE TONIGHT INTO SUNDAY MORNING
AS WINDS BECOME CALM.

LONG PERIOD OCEAN SWELLS WILL CONTRIBUTE TO AN ELEVATED RIP
CURRENT RISK ALONG THE BEACHES OF NORTHEAST FLORIDA...

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AREAS OF FROST WILL BE POSSIBLE AGAIN FOR INLAND LOCATIONS ON
MONDAY MORNING.

ISOLATED THUNDERSTORMS WITH A POTENTIAL FOR STRONG GUSTY WINDS
WILL ACCOMPANY A COLD FRONT TUESDAY NIGHT AND WEDNESDAY.

WINDY CONDITIONS ARE EXPECTED FOLLOWING THE COLD FRONT AND A LAKE
WIND ADVISORY IS LIKELY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:10 PM ESTHard Freeze WarningJAXAppling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more19 hr
Dec 21, 9:15 PM ESTSmall Craft AdvisoryJAX19 hr

Nearby

Freeze Warnings in Georgia, 2012Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.